Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Started lying to people after taking mirtazepine. Is this a side effect of medication?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I am on mirtazepine and have started lying to people. Something I have never done before. Could this be a side effect of the medication
Posted Sun, 7 Apr 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 19 minutes later

Thanks for your query.

You have written that you are on mirtazepine and have started lying to people.

Mirtazepine is an antidepressant drug. It is a NASSA drug (Noradrenalin Serotonin Selective Antidepressant). It works by increasing the neither concentration of nor adrenalin serotonin in brain. Deficiency of Serotonin and nor adrenalin is thought to be responsible for symptoms of depression.

Commonly observed side effects with Mirtazepine in clinical practice are Increased sleep (some psychiatrists use this side effect in patients of insomnia in depression), increased appetite, weight gain, tiredness, dry mouth, lightheadedness etc.

-Now coming to your question
You have started lying to people. This is not a side effect of mirtazepine.

So what might be reason behind lying? One possibility is that in depression itself hostile behavior, lying etc may present as distressing symptoms. It may be part of compulsive lying seen in depression. Try to control this by own if possible because if not controlled it will only increase stress in you and consequently will worsen depression.
If the problem is very distressing then I will advise you to visit your Psychiatrist and consult regarding this problem.

Hope, I cleared your doubt. I will be happy to answer your more queries.

Dr.Seikhoo Bishnoi MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor